Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
181 Doctors are Online

Took Viagra. Had sex. Having headache from viagra. Normal?

DOCTOR OF THE MONTH - Apr 2013
Apr 2013
User rating for this question
Excellent
Answered by

General Surgeon
Practicing since : 2008
Answered : 7994 Questions
Question
Hello, I took Viagra friday evening, had sex and everything. I started to have a small headache later on that night, now I've read that headaches from viagra are very common, but I'm sitting here sunday, and I'm still having a headache, is this normal?

It was a 100mg pill by the way. Plus I've tried it 3 or 4 times before without any side effects.
Posted Mon, 28 Oct 2013 in Medicines and Side Effects
 
 
Answered by Dr. Ivan R. Rommstein 41 minutes later
Brief Answer:
Hi and welcome to XXXXXXX

Detailed Answer:
Thanks for the query.
Yes, this is common side effect of viagra because it dilatate brain vessels and it leads to headaches. It can last for several days, and also your headache may have been prolonged because of some other reasons(not enough sleep,migraine, weather, food,dehydrataion).
I suggest to begin with reducing your dose of Viagra to at least 50mg and see will there be wanted effect. Also,next time you should drink plenty of fluids, avoid alcohol on days when taking viagra, and you can take some overcounter painkiller together with viagra to prevent headache.
Try to avoid viagra now while headache last and use it again when it subside.
Treat you headache by resting in dark room,drink enough fluids,eat easier food, and take nonsteroids painkillers.
Wish you good health. Feel free to ask. Regards
Above answer was peer-reviewed by
 
Follow-up: Took Viagra. Had sex. Having headache from viagra. Normal? 1 hour later
Thank you for you quick reply.
I was just beginning to worry, because it was lasting so long.
And I couldn't really find any answer online to as how long it might last.
I did also mix it with a tiny amount of alcohol, but I guess that just one drink does the trick to get headaches? I am just relaxing at the moment, I slept almost the whole day yesterday, to try to out sleep it I guess. I took two mild painkillers (Paracetamol I believe its called in medical terms) earlier today, didn't really seem to do the trick though. I don't normally use Viagra, I guess I'm just scared of not being able to perform during sex, so I might stop taking viagra, if this is one of the side effects that can occur every now and then. I will try to drink a lot of water.
Thanks again.
Follow-up: Took Viagra. Had sex. Having headache from viagra. Normal? 1 minute later
Ok I just discovered the painkillers I took have expired.
I guess that's why they didn't do anything?
 
 
Answered by Dr. Ivan R. Rommstein 8 hours later
Brief Answer:
Hi

Detailed Answer:
Yes, it is possible. but also, ibuprofen 400 or diclofenac would maybe be better for this type of pain. However, I am sure it will subside soon.
Viagra is not usually used in your age and if you think that there is some physical problem than you should visit urologist. Of course, in most cases this is pyschosomatic and emotionally determined so the treatment should be focused on this. I would suggest to avoid viagra until it is really necessary(you ll need it later in life so it is better not to use it excessively since resistancy can occur).
As I said,you can always decrease dosage and try with 25,it should not cause headache and effect may be the same.
Above answer was peer-reviewed by
 
Follow-up: Took Viagra. Had sex. Having headache from viagra. Normal? 34 hours later
Hello again,

Ok, so I gotta hear you if it's really possible, that I still have headache, even after almost 4 days. It has dimmed down a bit, but I still have minor headache.
Thanks again.

Just a few follow up questions. Can sexual activity actually highlight my headache, while I'm in this state?
Also, when you take Viagra, isn't it supposed to give you a full on erection for hours, I've noticed that my erection can actually fall, when done with sex, or no sexual activity is happening, even 30 minutes to hours after taking the pill. Could this mean that the pill don't really have an effect, or/and that my erection might happen to be natural?
Thank again.
 
 
Answered by Dr. Ivan R. Rommstein 11 hours later
Brief Answer:
Hi.

Detailed Answer:
It is possible of course, also it may be headache not caused by viagra such as migraine or tension headache.Be patient bit more and it will subside for sure. Sexual activity can trigger such pain since it effects BP,pulse and brain blood flow.
Viagra just helps with erection and good effect can be achieved only if there is enough emotional arousal. So it is not uncommon that viagra dont work at all if there is no arousal. Also, viagra effect is not the always the same and depends on your emotional state, BP, hormonal activity, women etc.
I would suggest to be confident and try to have sex without viagra and if there is no result after several times, you may need urologic work up to rule out some physical disorders.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor